How Much Is Too Much?

Acciently Overdosing On TYLENOL® Or Acetaminophen Is Easier Than You Think.

Tylenol-Liver-Damage
Many people do not realize how easy it is to accidentally overdose on Acetaminophen or Tylenol®. The manufactures’ recommended dosage for adults is 4,000mg a day. (That is only eight 500mg extra strength tablets a day.) However, because of the number of accidental overdoses each year, the United States Food and Drug Administration (FDA) has now decided that 4000mg of Acetaminophen or Tylenol® each day is too much. The FDA now recommends that healthy adults take no more than 3,250mg each day. (That is only six 500mg extra strength tablets a day.) Also, people who drink alcohol, people who are fasting, people on diets, people who are thin, people who are elderly or people who drink a lot of caffeine, should take even less Acetaminophen or Tylenol® than the recommended dose.

Many people accidentally overdose on Acetaminophen because they take the medication in combination with other over the counter or prescription medications which also contain Acetaminophen or Tylenol®. There are over 200 over the counter medications that contain Acetaminophen or Tylenol®. (A number of commonly used medications are listed below.) There are also a number of prescription medications that contain Acetaminophen or Tylenol®, such as Lortab, Percocet and Vicoden. According to one study, 15% of the accidental overdoses involve the simultaneous use of more than one medication containing Acetaminophen.

On January 13, 2011, the FDA announced that prescription drug makers were required to limit the dosage of Acetaminophen to 325mg in their prescription medicines. Also, the FDA required their most severe “Black Box” warning for all prescription products that contain Acetaminophen, which had already been required for over the counter medicines. Currently, some prescription medications contain as much as 750mg of Acetaminophen.

COMMON SIDE EFFECTS OF ACETAMINOPHEN OR TYLENOL®

Taking normal doses of Acetaminophen or Tylenol® may cause certain side effects, and some of these side effects can be very serious. If you experience any of the following symptoms after taking Acetaminophen, call your doctor immediately:

  • Rash
  • Hives
  • Itching
  • Swelling of the face, throat, tongue, eyes, hands, feet, ankles or lower legs
  • Hoarseness
  • Difficulty breathing or swallowing

SYMPTOMS ASSOCIATED WITH OVERDOSE

If someone takes more than the recommended dose of Acetaminophen or Tylenol®, they may accidentally overdose. Symptoms that may be seen in the case of overdose may include:

  • Nausea
  • Vomiting
  • Loss of appetite
  • Sweating
  • Extreme tiredness
  • Unusual bleeding or bruising
  • Pain in the upper right part of the stomach over the liver
  • Yellowing of the skin or eyes (sometimes called jaundice)
  • Flu like symptoms

COMMON OVER THE COUNTER MEDICATIONS CONTIAINING ACETAMINOPHEN OR TYLENOL®

There are more than 200 over the counter medications that contain Acetaminophen. The list contained on this website is just a sampling of some of the common medications containing Acetaminophen. There are many others. The following over the counter medications contain Acetaminophen:

  • Actifed cold and sinus
  • Actifed Plus
  • Alka-Seltzer Cold
  • Alka-Seltzer Plus
  • Allerest
  • Anacin
  • Bayer Select
  • Benadryl Allergy
  • Benadryl Cold
  • Children’s Tylenol® Cold
  • Children’s Tylenol® Allergy
  • Children’s Tylenol® Flu
  • Children’s Tylenol® Plus
  • Comtrex Allergy
  • Comtrex Cold
  • Contac Cold
  • Contac Sinus
  • DayQuilDimetapp
  •  Allergy
  • Dimetapp Cold
  • Dristan Cold
  • Excedrin
  • Goody’s
  • MidolNyQuil
  •  Pamprin
  • PediaCare Children’s Plus
  • Robitussin Cold
  • Robitussin Flu
  • Robitussin Multi-Symptom
  • Sine-aid
  • Sine-off
  • SinustabSinutab
  • Sudafed Cold
  • Sudafed Sinus
  • Theraflu Cold
  • Theraflu Flu
  • Triaminic Cold
  • Triaminic Cough
  • Triaminic Flu
  • Tylenol® Allergy
  • Tylenol® Chest Congestion
  • Tylenol® Children’s Multi-Symptom
  • Tylenol® Children’s Plus
  • Tylenol® Cold & Flu
  • Tylenol® Cold
  • Tylenol® Cold and Head Congestion
  • Tylenol® Cold Infants
  • Tylenol® Cold Extra Strength
  • Tylenol® Extra Strength PM
  • Tylenol® Maximum Strength
  • Tylenol® Flu Night time
  • Tylenol® PM
  • Tylenol® Severe Allergy
  • Tylenol® Sinus Children’s
  • Tylenol® Congestion Day Time
  • Tylenol® Congestion Night Time
  • Tylenol® Sore Throat

PRESCRIPTION MEDICATIONS CONTAINING ACETAMINOPHEN

There are also a number of prescription medications that contain Acetaminophen. This list contains just a sampling of prescription medications that contain Acetaminophen:

  • Bucet
  • Bupap
  • CoGesic
  • CoCet
  •  Medications that contain Codeine
  • Endocet
  • Fioricet
  •  Medications that contain Hydrocodone
  • Lorcet
  • Lortab
  • Norco
  • Medications that contain Oxycodone
  • Panlor
  • Percoct
  • Tylenol® w/Codeine #2
  • Tylenol® w/Codeine #3
  • Tylenol® w/Codeine #4
  • Tylenol® w/Codeine
  • Tylox
  • Vicodin

HOW CAN ACCIDENTAL TYLENOL/ACETAMINOPHEN OVERDOSE BE AVOIDED?

There are several steps that one can take to avoid the unintentionally overdose of Acetaminophen or Tylenol®. First, read the labels on the medication carefully and determine the amount or the strength of the Acetaminophen in each pill or spoonful. Next, before you take the medication write down the maximum safe number of pills or spoonfuls you can take over a 24 hour period. Also, when you receive a new prescription medication, ask your doctor or pharmacist if it contains Acetaminophen and if the new prescription can affect the metabolism of other medications such as Acetaminophen. Also, do not fast, drink alcohol or drink a lot of caffeine when taking Acetaminophen. If alcohol is being consumed, do not exceed more than 2000mg (to exceed four 500mg tablets) over a 24 hour period.

Our team of experienced lawyers and legal professionals have already successfully helped of clients and families recover for injuries, and deaths, caused by the unintentional or accidental overdose of Tylenol® and Acetaminophen. We are representing people seeking compensation from the makers of Tylenol/Acetaminophen due to serious injuries like liver damage and liver failure. We have the experience you are looking for and are ready to help you today! If you, or a loved one, believe you have suffered serious medical injuries, such as liver damage, liver failure, kidney damage, or even death, after taking Tylenol® or Acetaminophen, or other medications containing these drugs, please call our experienced lawyers now at 1-800-321-4477 for a free, confidential case evaluation. You may be entitled to an award of significant compensation. We can help you recover for past medical bills, future medical bills, future medical care, pain and suffering and other harms and losses.

There are certain time restrictions on when you must file your claim and missing these time deadlines can mean you have lost the right to recover even if you have a valid claim. Therefore, call us at 1-800-321-4477 to start an evaluation now! If we do not help you obtain a recovery, you owe us nothing!

Free Case Evaluation Submission
Please contact us for your FREE case evaluation today. We will be in contact with you shortly.